Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Diabetes

Taking prednisone eye drops after cataract su

02/26/2008

Question:

I have type 2 diabetes and my levels have gone up to 18 in the last week with no change of diet, but I am taking prednisone drops. Is this okay or should I stop taking the drops?

Answer:

I am not sure what "levels" you are referring to:  my suspicion is that you are from a country that reports blood glucose on a millimolar scale and that you you are reporting a blood glucose; for those in the US,  glucose 18 mM corresponds to about 324 mg/dl which is quite high.  I would certainly bring this to the attention of the health care provider managing your diabetes - the finding should prompt a review of other possible explanations, a consideration of how essential the drops are and whether it is best to continue on them and make other adjustments in treatment around them versus whether to discontinue them.  I am afraid the answer to this depends on more details about the situation.

For more information:

Go to the Diabetes health topic, where you can:

Response by:

Robert M Cohen, MD Robert M Cohen, MD
Professor of Clinical Medicine
College of Medicine
University of Cincinnati